Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 12, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Oct 30, 2015, 2:30 PM MDT for Park County, Wyoming. It took effect at Oct 30, 2015, 5:00 PM MDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2015, 2:30 PM MDT (20:30 UTC)
- In effect from
- Oct 30, 2015, 5:00 PM MDT
- Expired
- Oct 31, 2015, 10:00 AM MDT
- In force
- 17 hr
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816 WWUS75 KRIW 302030 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MDT FRI OCT 30 2015 ...STRONG WIND ALONG THE CODY FOOTHILLS TONIGHT... .STRONG WESTERLY FLOW WILL ACROSS THE ABSAROKA RANGE TONIGHT WILL INCREASE THE CHANCE FOR DAMAGING WIND GUSTS AROUND CLARK AND WEST CODY TONIGHT INTO SATURDAY MORNING. WYZ003-311000- /O.UPG.KRIW.HW.A.0014.151031T0000Z-151031T1600Z/ /O.NEW.KRIW.HW.W.0012.151030T2300Z-151031T1600Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 230 PM MDT FRI OCT 30 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEST WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG THIS EVENING AND CONTINUE AT TIMES INTO SATURDAY MORNING. * WINDS...WEST WINDS AROUND 40 MPH WITH GUSTS IN EXCESS OF 60 MPH NEAR CLARK AND WEST OF CODY. * IMPACTS...GUSTY WEST WINDS COULD CAUSE STRONG CROSS WINDS ALONG HIGHWAY 120 BETWEEN MEETEETSE AND THE MONTANA BORDER... MAKING TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND LIGHT TRAILER TRAFFIC. IN ADDITION...WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
368 WWUS75 KRIW 310131 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 731 PM MDT FRI OCT 30 2015 ...STRONG WIND ALONG THE CODY FOOTHILLS TONIGHT... .STRONG WESTERLY FLOW WILL ACROSS THE ABSAROKA RANGE TONIGHT WILL INCREASE THE CHANCE FOR DAMAGING WIND GUSTS AROUND CLARK AND WEST CODY TONIGHT INTO SATURDAY MORNING. WYZ003-311000- /O.CON.KRIW.HW.W.0012.000000T0000Z-151031T1600Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 731 PM MDT FRI OCT 30 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT SATURDAY... * TIMING...STRONG WEST WINDS WILL OCCUR AT TIMES OVERNIGHT INTO SATURDAY MORNING. * WINDS...WEST WINDS AROUND 40 MPH WITH GUSTS IN EXCESS OF 60 MPH NEAR CLARK AND WEST OF CODY. * WIND REPORTS SO FAR...WIND GUSTS TO 58 MPH HAVE OCCURRED ON THE WEST SIDE OF CLARK THIS EVENING. A PEAK WIND GUST OF 51 MPH WAS RECORDED AT THE PARK COUNTY SHERIFF'S OFFICE EARLIER THIS EVENING. * IMPACTS...GUSTY WEST WINDS COULD CAUSE STRONG CROSS WINDS ALONG HIGHWAY 120 BETWEEN MEETEETSE AND THE MONTANA BORDER... MAKING TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND LIGHT TRAILER TRAFFIC. IN ADDITION...WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
045 WWUS75 KRIW 310355 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 955 PM MDT FRI OCT 30 2015 ...STRONG WIND ALONG THE CODY FOOTHILLS TONIGHT INTO SATURDAY MORNING... .STRONG WESTERLY FLOW WILL ACROSS THE ABSAROKA RANGE TONIGHT WILL INCREASE THE CHANCE FOR DAMAGING WIND GUSTS AROUND CLARK AND WEST CODY TONIGHT INTO SATURDAY MORNING. WYZ003-311000- /O.CON.KRIW.HW.W.0012.000000T0000Z-151031T1600Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 955 PM MDT FRI OCT 30 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT SATURDAY... * TIMING...STRONG WEST WINDS WILL OCCUR AT TIMES OVERNIGHT INTO SATURDAY MORNING. * WINDS...WEST WINDS AROUND 40 MPH WITH GUSTS BETWEEN 65 AND 75 MPH NEAR CLARK AND GUSTS BETWEEN 50 TO 60 MPH WEST OF CODY. * WIND REPORTS SO FAR...WIND GUSTS TO 71 MPH HAVE OCCURRED ON THE WEST SIDE OF CLARK AT 943 PM THIS EVENING. WIND GUSTS OF 40 TO 50 MPH HAVE OCCURRED AROUND CODY AND WEST OF CODY THIS EVENING. * IMPACTS...GUSTY WEST WINDS COULD CAUSE STRONG CROSS WINDS ALONG HIGHWAY 120 BETWEEN MEETEETSE AND THE MONTANA BORDER... MAKING TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND LIGHT TRAILER TRAFFIC. IN ADDITION...WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
568 WWUS75 KRIW 310819 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 219 AM MDT SAT OCT 31 2015 ...STRONG WIND ALONG THE CODY FOOTHILLS THIS MORNING SHIFTING TO THE UPPER WIND RIVER BASIN TONIGHT INTO SUNDAY MORNING... .STRONG WESTERLY FLOW WILL PERSIST ACROSS THE ABSAROKA RANGE EARLY THIS MORNING WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH POSSIBLE AROUND CLARK AND WEST CODY. STRONG WINDS THEN SHIFT INTO THE UPPER WIND RIVER BASIN TONIGHT WITH DAMAGING WIND POSSIBLE AROUND DUBOIS AND CROWHEART. WYZ016-311630- /O.NEW.KRIW.HW.W.0013.151101T0000Z-151101T1200Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 219 AM MDT SAT OCT 31 2015 ...HIGH WIND WARNING IN EFFECT FROM 6 PM MDT THIS EVENING TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM MDT THIS EVENING TO 5 AM MST SUNDAY. * TIMING...WEST WINDS WILL INCREASE LATE THIS AFTERNOON AND WILL BECOME SUSTAINED AT AROUND 40 MPH ACROSS THE AREA A LITTLE AFTER SUNSET TONIGHT WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE ABOVE DUBOIS THROUGH THE OVERNIGHT HOURS. * WINDS...WEST WINDS AROUND 40 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...GUSTY WEST WINDS COULD BLOW DOWN TREES...ESPECIALLY ALREADY VULNERABLE BEETLEKILL AND TREES RECENTLY DAMAGED OR KILLED BY WILDFIRE. HUNTERS IN THE AREA SHOULD PREPARE FOR VERY STRONG WIND TONIGHT AND SHOULD AVOID BEETLEKILL AREAS AND BURN SCARS. WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO PROPERTY...ESPECIALLY UNSECURED OR EASILY LOFTED ITEMS. IN ADDITION...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES AND LIGHT TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-311600- /O.CON.KRIW.HW.W.0012.000000T0000Z-151031T1600Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 219 AM MDT SAT OCT 31 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * TIMING...STRONG WEST WINDS WILL OCCUR AT TIMES THROUGH MID MORNING. * WINDS...WEST WINDS AROUND 40 MPH WITH GUSTS BETWEEN 65 AND 75 MPH NEAR CLARK AND GUSTS BETWEEN 50 TO 60 MPH WEST OF CODY. * WIND REPORTS SO FAR...WIND GUSTS TO 89 MPH HAVE OCCURRED ON THE WEST SIDE OF CLARK LAST NIGHT. WIND GUSTS OF 40 TO 50 MPH HAVE OCCURRED AROUND CODY AND WEST OF CODY. * IMPACTS...GUSTY WEST WINDS COULD CAUSE STRONG CROSS WINDS ALONG HIGHWAY 120 BETWEEN MEETEETSE AND THE MONTANA BORDER... MAKING TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND LIGHT TRAILER TRAFFIC. IN ADDITION...WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
061 WWUS75 KRIW 311548 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 948 AM MDT SAT OCT 31 2015 ...STRONG WIND IN THE UPPER WIND RIVER BASIN TONIGHT INTO SUNDAY MORNING... .STRONG WINDS WILL SHIFT INTO THE UPPER WIND RIVER BASIN TONIGHT WITH DAMAGING WIND POSSIBLE AROUND DUBOIS AND CROWHEART. WYZ003-311700- /O.EXP.KRIW.HW.W.0012.000000T0000Z-151031T1600Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 948 AM MDT SAT OCT 31 2015 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING... WINDS HAVE DECREASED THEREFORE THEN HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...WIND GUSTS TO 30 TO 40 MPH WILL STILL BE POSSIBLE INTO THIS AFTERNOON. $$ WYZ016-010000- /O.CON.KRIW.HW.W.0013.151101T0000Z-151101T1200Z/ UPPER WIND RIVER BASIN- INCLUDING THE CITY OF...DUBOIS 948 AM MDT SAT OCT 31 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING TO 5 AM MST SUNDAY... * TIMING...WEST WINDS WILL INCREASE LATE THIS AFTERNOON AND WILL BECOME SUSTAINED AT AROUND 40 MPH ACROSS THE AREA A LITTLE AFTER SUNSET TONIGHT WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE ABOVE DUBOIS THROUGH THE OVERNIGHT HOURS. * WINDS...WEST WINDS AROUND 40 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...GUSTY WEST WINDS COULD BLOW DOWN TREES...ESPECIALLY ALREADY VULNERABLE BEETLEKILL AND TREES RECENTLY DAMAGED OR KILLED BY WILDFIRE. HUNTERS IN THE AREA SHOULD PREPARE FOR VERY STRONG WIND TONIGHT AND SHOULD AVOID BEETLEKILL AREAS AND BURN SCARS. WINDS OF THIS MAGNITUDE COULD CAUSE DAMAGE TO PROPERTY... ESPECIALLY UNSECURED OR EASILY LOFTED ITEMS. IN ADDITION... TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES AND LIGHT TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Oct 30, 11:01 AM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Oct 30, 11:01 AM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1101 AM MDT FRI OCT 30 2015 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT CLEARING FROM WEST TO EAST THIS MORNING AS A WEAK SYSTEM MOVES OUT OF THE REGION. LATEST MODEL RUNS WERE LESS AGGRESSIVE WITH PRECIPITATION COVERAGE AND ARE QUICKER TO CLEAR THINGS OUT EAST OF THE DIVIDE THAN THE PREVIOUS SEVERAL RUNS...WHICH SEEMS TO BE VALIDATING WELL. BUT WITH THE RADAR FILLING IN A BIT ACROSS CENTRAL WYOMING EARLY THIS MORNING THERE IS STILL SOME HOPE FOR A SNOWFLAKE OR TWO BETWEEN RIVERTON AND CASPER BEFORE ALL IS SAID AND DONE. BUT GIVEN THE SPEED OF CLEARING ACROSS NORTHERN AND CENTRAL WYOMING...THE CHANCE FOR ANY IMPACTFUL PRECIPITATION TO OCCUR WHILE IT IS COLD ENOUGH TO SNOW IN THE LOWER ELEVATIONS LOOKS TO BE VERY LIMITED. ONCE THIS SYSTEM DOES CLEAR OUT...THE GRADIENT WILL INCREASE THROUGH THE DAY AS ANOTHER SYSTEM APPROACHES FROM THE NORTHWEST. CROSS BARRIER FLOW IN THE ABSAROKAS LOOKS TO BE JUST ENOUGH TO CAUSE SOME BREAKING MOUNTAIN WAVE ACTION ALONG THE LEE SLOPES OF THE ABSAROKAS TONIGHT...ISSUED A HIGH WIND WATCH FOR THE CODY FOOTHILLS AS THEY SHOULD SEE SEVERAL HOURS WORTH OF 40 MPH SUSTAINED WINDS WITH GUSTS OVER 60 MPH...ESPECIALLY WEST OF CODY AND AROUND CLARK. THERE WILL ALSO BE SOME SIGNIFICANT WIND GUSTS IN THE ABSAROKAS...WIND RIVERS AND THE UPPER WIND RIVER BASIN INCLUDING DUBOIS...WITH FREQUENT GUSTS OVER 45 MPH EXPECTED OVERNIGHT AND INTO SATURDAY MORNING IN THE LOWER ELEVATIONS...FREQUENT GUSTS OVER 60 MPH EXPECTED IN THE MOUNTAINS. ELSEWHERE...WIND GUSTS OVER 35 MPH WILL BE COMMON. ANOTHER ROUND OF SNOW IS EXPECTED IN THE WESTERN MOUNTAINS BEGINNING AROUND SUNSET THIS EVENING...POSSIBLE OFF AND ON THROUGH SATURDAY. THIS SYSTEM WILL BE QUITE A BIT WARMER SO EXPECT SNOW LEVELS TO RISE ABOVE 8000FT FOR MUCH OF THE EVENT WITH ANOTHER COUPLE OF INCHES EXPECTED WITH THIS NEXT WAVE WITH STRONG WESTERLY WINDS AT THIS ELEVATION. ANOTHER WINDY DAY IN STORE FOR HALLOWEEN...BUT A BIT WARMER AS DOWNSLOPE WARMING ON SATURDAY SHOULD BUMP HIGH TEMPERATURES BACK TOWARD 60 DEGREES EAST OF THE DIVIDE WITH MORE SNOW EXPECTED FOR THE HIGHER ELEVATIONS OF YELLOWSTONE AND THE TETONS. WHILE IT WILL BE BREEZY TO WINDY JUST ABOUT EVERYWHERE...IT LOOKS LIKE THE STRONG WIND IN THE CODY FOOTHILLS WILL RETREAT FURTHER ALOFT WITH THE CROSS BARRIER FLOW A BIT TOO STRONG FOR A BREAKING MOUNTAIN WAVE BUT AN ELEVATED MOUNTAIN WAVE IS PROBABLE...A CONCERN FOR AVIATION AND ANYONE WHO PLANS ON VENTURING INTO THE ABSAROKAS SATURDAY NIGHT. HOWEVER...IT DOES LOOK LIKE A BIT MORE WIND WILL MAKE IT OUT OF THE MOUNTAINS AND INTO THE UPPER WIND RIVER BASIN WITH STRONG WIND POSSIBLE AROUND DUBOIS SATURDAY...WILL CONTINUE TO EVALUATE THE SITUATION FOR HIGH WIND WATCH POTENTIAL. SWIFT WESTERLY FLOW PERSISTS THROUGH SUNDAY WITH RAIN AND SNOW CONTINUING TO STREAM INTO THE NORTHWEST...AND GUSTY WIND WITH MILD TEMPERATURES ELSEWHERE. THERE ARE SOME HINTS OF A LEADING SHORTWAVE BREAKING AWAY FROM AN AMPLIFYING TROUGH ACROSS THE PACNW...AND ZIPPING ACROSS THE NORTHERN TIER STATES LATE IN THE PERIOD...WHICH COULD ALLOW THE MOISTURE STREAM TO SHIFT A BIT FURTHER SOUTH WITH SOME RAIN POSSIBLY STREAMING INTO THE I80 CORRIDOR...INTRODUCED SOME SLIGHT CHANCE POPS TO COVER THIS POSSIBILITY. .LONG TERM...MONDAY THROUGH FRIDAY SYNOPSIS...A SLOW-MOVING STORM SYSTEM ACROSS THE GREAT BASIN AND ROCKIES WILL SPREAD PRECIPITATION ACROSS THE AREA MONDAY AND TUESDAY WITH SIGNIFICANT SNOWFALL POSSIBLE IN THE WESTERN MOUNTAINS AND PORTIONS OF SOUTHWEST WYOMING. A CANADIAN COLD FRONT WILL CHANGE RAIN TO SNOW ACROSS THE CENTRAL BASINS TUESDAY NIGHT AND WEDNESDAY...BUT SNOW ACCUMULATIONS WILL BE MAINLY LIGHT. A DRIER AND COOL AIRMASS WILL PREVAIL ACROSS THE NORTH THURSDAY AND FRIDAY WITH SOME LINGERING RAIN AND SNOW SHOWERS ACROSS THE SOUTH. DISCUSSION...MEDIUM-RANGE MODELS CONTINUE TO SHOW GOOD OVERALL AGREEMENT ON SHARP LONGWAVE TROUGH DIGGING INTO THE WESTERN GREAT BASIN MONDAY AND TUESDAY...AND THEN PROGRESSING SLOWLY EASTWARD AND FILLING...AND BECOMING INCREASINGLY SPLIT/FRAGMENTED WEDNESDAY THROUGH FRIDAY. MODELS ARE PLACING A SHARPER TROUGH A BIT FURTHER WEST TODAY...KEEPING MOST OF CENTRAL WYOMING A MILDER SW FLOW THROUGH TUESDAY. BOTH GFS AND ECMWF EJECT A STRONG SHORTWAVE NORTH ACROSS THE AREA TUESDAY...AND THEN BRING COLDER CANADIAN AIR SOUTH INTO CENTRAL WYOMING BEHIND THE SYSTEM TUESDAY NIGHT AND WEDNESDAY. THIS SCENARIO WOULD LIMIT THE AMOUNT OF SNOWFALL ACROSS CENTRAL AREAS AS COLDER AIR WILL MOVE IN AFTER THE BECOMES INCREASINGLY SPLIT OR FRAGMENTED. HEAVIEST PRECIPITATION WILL SPREAD NE ALONG BAROCLINIC REGION IN SW DIFLUENT FLOW ACROSS SW INTO CENTRAL WYOMING MONDAY AND TUESDAY WITH BURSTS OF HEAVIER SNOWFALL POSSIBLE ACROSS THE WESTERN MOUNTAINS AND SW AS SHORTWAVE EJECTS NORTH ACROSS THE AREA TUESDAY. THIS SHORTWAVE PASSAGE WILL SPLIT THE AREAS OF MORE ORGANIZED PRECIPITATION NORTH AND SOUTH OF THE AREA BY WEDNESDAY. THE REMAINING PORTION OF UPPER LOW IS THEN EXPECTED TO SLOWLY DRIFT EAST ACROSS THE FOUR CORNERS REGION ON WEDNESDAY NIGHT/THURSDAY WITH THE HEAVIER PRECIPITATION EXPECTED TO STAY MOSTLY SOUTH ACROSS COLORADO. THE UPPER LOW WILL THEN KICK OUT INTO THE CENTRAL HIGH PLAINS ON FRIDAY WITH BUILDING HEIGHTS AND DRIER AIR PUSHING IN FROM THE NW. && .AVIATION.../18Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES EXPECT VFR CONDITIONS THROUGH 18Z SATURDAY. TONIGHT...A RELATIVELY STRONG FLOW ALOFT AND A MOUNTAIN WAVE WILL RESULT IN A DECENT AMOUNT OF MOUNTAIN TURBULENCE AND SOME LLWS ON THE LEE SIDE OF MOUNTAIN RANGES. PLEASE SEE THE AVIATION WEATHER CENTER FOR THE LATEST TURBULENCE FORECAST. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES MAINLY VFR CONDITIONS ARE EXPECTED THROUGH AROUND 22Z TODAY. AFTER THAT...A MOIST NORTHWEST FLOW IS EXPECTED TO BRING DETERIORATING CONDITIONS TO THE FAR WESTERN AND NORTHWESTERN MOUNTAINS BETWEEN 21Z AND 03Z. THE KJAC TERMINAL WILL BE IMPACTED THE MOST FROM THIS SYSTEM WITH MVFR CEILINGS PROBABLY DEVELOPING DURING THE EVENING WITH OFF AND ON LIGHT RAIN/SPRINKLES. OTHERWISE...THE REST OF THE TERMINALS WILL NOT SEE MUCH OF THE IMPACT FROM THIS SYSTEM. THIS SYSTEM TONIGHT WILL ALSO CAUSE SOME DECENT MOUNTAIN TURBULENCE. PLEASE SEE THE AVIATION WEATHER CENTER FOR THE LATEST ICING AND TURBULENCE FORECAST. && .FIRE WEATHER... ...HIGH WIND WATCH FOR ZONE 276 THIS EVENING THROUGH EARLY SATURDAY MORNING... WESTERLY FLOW WILL KEEP OFF AND ON RAIN AND SNOW SHOWERS IN THE NORTHWEST FOR MUCH OF THE WEEKEND WHILE IT WILL BE WARMER AND DRIER ELSEWHERE FOR THE NEXT SEVERAL DAYS. IT WILL BE WINDY THROUGH THE WEEKEND ACROSS THE STATE WITH FREQUENT 35MPH PLUS WIND GUSTS ACROSS THE AREA WITH SOME GUSTS OVER 60MPH EXPECTED ALONG THE ABSAROKAS AND WIND RIVERS...MAKING IT INTO THE LEE SLOPES OF THESE RANGES...ESPECIALLY IN THE WESTERN CODY FOOTHILLS TONIGHT INTO SATURDAY MORNING...MOVING FURTHER SOUTH FOR SATURDAY NIGHT WITH SOME STRONG WIND GUSTS POSSIBLE NEAR DUBOIS. LUCKILY...RELATIVE HUMIDITY IS EXPECTED TO BOTTOM OUT AROUND 25 TO 30 PERCENT TODAY AND SATURDAY. THERE IS STILL POTENTIAL FOR A WIDESPREAD SEASON ENDING SNOW EVENT NEXT TUESDAY AND WEDNESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH SATURDAY MORNING FOR WYZ003. && SHORT TERM...ALLEN LONG TERM...AEM AVIATION...HATTINGS FIRE WEATHER...ALLEN
Hazardous weather outlook, Oct 30, 6:29 AM MDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 629 AM MDT FRI OCT 30 2015 WYZ001>020-022>030-311100- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 629 AM MDT FRI OCT 30 2015 ...HIGH WIND WATCH FOR CODY FOOTHILLS FRIDAY EVENING THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WITH WIND GUSTS OVER 60 MPH ARE POSSIBLE ALONG THE CODY FOOTHILLS...IN THE ABSAROKAS AND WIND RIVERS TONIGHT INTO TOMORROW MORNING. GUSTS OVER 45 MPH ARE POSSIBLE IN THE UPPER WIND RIVER BASIN NEAR DUBOIS AND NORTH OF CROWHEART. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SUNDAY...GUSTY WEST WINDS CONTINUE ACROSS MUCH OF THE AREA WITH STRONGEST WINDS IN THE MOUNTAINS AND UPPER WIND RIVER BASIN NEAR DUBOIS ON SATURDAY NIGHT INTO SATURDAY MORNING. MORE SNOW POSSIBLE ACROSS THE NORTHWEST WITH ACCUMULATION POSSIBLE ABOVE 8000 FEET IN ADDITION TO GUSTY WINDS. SUNDAY NIGHT... A COLD FRONT WILL BRING INCREASING RAIN AND SNOW ACROSS THE WEST SUNDAY NIGHT WITH SNOW LEVELS LOWERING TO VALLEY FLOORS BY SUNDAY EVENING. MONDAY AND TUESDAY...A LARGE STORM SYSTEM OVER THE WESTERN U.S. WILL BRING THE POTENTIAL FOR PERIODS OF HEAVY SNOW ACROSS THE WESTERN MOUNTAINS AND SOUTHWEST WYOMING INCLUDING THE INTERSTATE 80 CORRIDOR. SOME HEAVY SNOW SHOWERS MAY SPREAD INTO THE CENTRAL BASINS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AND WIND GUSTS OVER 55 MPH AS WELL AS ANY WIND DAMAGE. THANK YOU.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:13 AM MDT | High Wind Watch | RIW | Park | 12 hr |
Nearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.